Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Positive definite matrices and Catalan numbers, revisited

Author: Louis W. Shapiro
Journal: Proc. Amer. Math. Soc. 90 (1984), 488-496
MSC: Primary 05A15; Secondary 05C50
MathSciNet review: 728375
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note a combinatorial correspondence is used to prove that the number of positive definite, tridiagonal, integral matrices of determinant 1 whose sub and super diagonals consist solely of ones is $ {C_n} = (_n^{2n})/(n + 1)$. The correspondence is then further used to count such matrices by trace and also by number of ones on the main diagonal. Other related correspondences and results are given including those for determinant equal to $ 2,3,4{\rm {and5}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A15, 05C50

Retrieve articles in all journals with MSC: 05A15, 05C50

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society